Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 71, NWS Mobile, AL

May 11, 2013George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at May 11, 2013, 10:27 AM CDT for George County, Greene County, Perry County, Mississippi. It took effect at May 13, 2013, 9:00 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 11, 2013, 10:27 AM CDT (15:27 UTC)
In effect from
May 13, 2013, 9:00 AM CDT
Expired
May 14, 2013, 7:00 AM CDT
In force
22 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 17.79 ft at May 13, 2013, 7:00 PM CDT.

actionminormoderate1015202505/1105/1205/1305/1405/15
Action stage
13 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WGUS44 KMOB 111527
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1027 AM CDT SAT MAY 11 2013



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVER IN MISSISSIPPI... 

  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.

.HEAVY RAINFALL OVER THE PAST 24 HOURS COMBINED WITH FORECAST RAINFALL OVER THE NEXT 24 HOURS HAVE CAUSED RIVER LEVELS TO RISE. AS A RESULT A FLOOD WARNING IS NOW IN EFFECT.  IT IS 
EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING 
THE NEXT 24 HOURS.  IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE 
THIS STAGE FORECAST DOWNWARD.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-121527-
/O.NEW.KMOB.FL.W.0071.130512T1630Z-130516T0000Z/
/MCLM6.1.ER.130512T1630Z.130514T0000Z.130515T1800Z.NO/
1027 AM CDT SAT MAY 11 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LEAF NEAR MCLAIN
* FROM SUNDAY MORNING UNTIL WEDNESDAY EVENING
* AT 9AM SATURDAY THE STAGE WAS...13.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO 
  RISE TO NEAR 20.0 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY WEDNESDAY EARLY AFTERNOON.
* AT 18 FEET...FLOODING OF LOWLANDS AND AGRICULTURAL LAND WILL OCCUR.

$$
5 follow-up statements
203 
WGUS84 KMOB 120055
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
755 PM CDT SAT MAY 11 2013
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-130055-
/O.EXT.KMOB.FL.W.0071.130512T2000Z-130515T1630Z/
/MCLM6.1.ER.130512T2000Z.130514T0000Z.130515T1030Z.NO/
755 PM CDT SAT MAY 11 2013

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* FROM TOMORROW AFTERNOON UNTIL WEDNESDAY MORNING
* AT 7PM SATURDAY THE STAGE WAS 15.1 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 20.0 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.

$$

MSC039-041-153-130055-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-130517T0112Z/
/LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T1912Z.NO/
755 PM CDT SAT MAY 11 2013

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM TOMORROW EVENING UNTIL THURSDAY EVENING
* AT 7PM SATURDAY THE STAGE WAS 18.4 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
  NEAR 22.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THURSDAY EARLY AFTERNOON.
AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
668 
WGUS84 KMOB 121530
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1030 AM CDT SUN MAY 12 2013
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-131530-
/O.EXT.KMOB.FL.W.0071.130513T1200Z-130514T2159Z/
/MCLM6.1.ER.130513T1200Z.130514T0000Z.130514T1559Z.NO/
1030 AM CDT SUN MAY 12 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* FROM TOMORROW MORNING UNTIL TUESDAY AFTERNOON
* AT 10AM SUNDAY THE STAGE WAS 16.5 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO
  NEAR 18.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE TUESDAY MORNING.
* AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

MSC039-041-153-131530-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-130517T0359Z/
/LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T2159Z.NO/
1030 AM CDT SUN MAY 12 2013

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM THIS EVENING UNTIL THURSDAY EVENING
* AT 10AM SUNDAY THE STAGE WAS 19.2 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 22.0 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY AFTERNOON.
* AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
640 
WGUS84 KMOB 130035
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
735 PM CDT SUN MAY 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-140035-
/O.EXT.KMOB.FL.W.0071.130513T1400Z-130515T0200Z/
/MCLM6.1.ER.130513T1400Z.130514T0600Z.130514T2000Z.NO/
735 PM CDT SUN MAY 12 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* FROM TOMORROW LATE MORNING UNTIL TUESDAY EVENING
* AT 7PM SUNDAY THE STAGE WAS 17.1 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO 
  RISE TO NEAR 18.5 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TUESDAY AFTERNOON.
AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

MSC039-041-153-140034-
/O.CON.KMOB.FL.W.0062.000000T0000Z-130517T0359Z/
/LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T2159Z.NO/
735 PM CDT SUN MAY 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM AFTER MIDNIGHT TOMORROW UNTIL THURSDAY EVENING
* AT 7PM SUNDAY THE STAGE WAS 19.7 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO 
  RISE TO NEAR 22.0 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THURSDAY AFTERNOON.
AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
043 
WGUS84 KMOB 131537
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1037 AM CDT MON MAY 13 2013
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-141537-
/O.CON.KMOB.FL.W.0071.000000T0000Z-130515T0200Z/
/MCLM6.1.ER.130514T0000Z.130514T0600Z.130514T2000Z.NO/
1037 AM CDT MON MAY 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE LEAF NEAR MCLAIN
* FROM THIS EVENING UNTIL TUESDAY EVENING
* AT 10AM MONDAY THE STAGE WAS 17.7 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 18.2 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW AFTERNOON.
* AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

MSC039-041-153-141537-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-130516T0900Z/
/LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T0300Z.NO/
1037 AM CDT MON MAY 13 2013

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL LATE WEDNESDAY NIGHT 
* AT 10AM MONDAY THE STAGE WAS 20.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY TOMORROW EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY BEFORE MIDNIGHT.
* AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
690 
WGUS84 KMOB 140048
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
748 PM CDT MON MAY 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-141200-
/O.EXT.KMOB.FL.W.0071.000000T0000Z-130514T1200Z/
/MCLM6.1.ER.130514T0600Z.130514T0600Z.130514T0600Z.NO/
748 PM CDT MON MAY 13 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* FROM AFTER MIDNIGHT UNTIL TUESDAY MORNING
* AT 7PM MONDAY THE STAGE WAS 17.8 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* FORECAST TO RISE TO NEAR 18.0 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

MSC039-041-153-150048-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-130515T2100Z/
/LEKM6.1.ER.130502T1730Z.130507T0930Z.130515T1500Z.NO/
748 PM CDT MON MAY 13 2013

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL WEDNESDAY AFTERNOON 
* AT 7PM MONDAY THE STAGE WAS 20.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20.0 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY AFTER MIDNIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING.
AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 11, 5:58 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 11, 5:58 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CDT SAT MAY 11 2013

.AVIATION [12 UTC ISSUANCE]...HAVE STAYED WITH SIMILAR TIMING FOR
THE ONSET OF CONVECTION TODAY BASED ON LATEST SATELLITE AND RADAR
TRENDS. ALTHOUGH SFC VSBYS HAVE BEEN BOUNCING AROUND THIS MORNING TO
OCCASIONALLY IFR WILL BEGIN PERIOD WITH MVFR CONDITIONS IN LIGHT
SHOWERS AND ISOLATED THUNDER BEGINNING AND INCREASING IN COVERAGE AND
INTENSITY 12-14Z THEN WITH MVFR CONDITIONS IN THUNDERSTORMS BY
14-16Z. SOME IFR CONDITIONS COULD OCCUR IN MOST INTENSE RAIN SHAFTS DUE
TO BOTH CIG/VSBY. THE COLD FRONT...AND END TO CONVECTION...WILL MOVE
THROUGH MOB/BFM BY 23Z AND PNS BY 01Z. IFR CONDITIONS DEVELOPING
AFTER 06Z DUE TO CIG FROM WEST TO EAST BEHIND COLD FRONT AS LOW
STRATUS DEVELOPS DUE TO LAYER LIFTING. STRATUS WILL PERSIST THROUGH
END OF THIS TAF PERIOD ONCE IT FORMS. /23 JMM

&&

.PREV DISCUSSION... /ISSUED 436 AM CDT SAT MAY 11 2013/

SHORT TERM [TODAY THRU SUNDAY NIGHT]...WILL HOLD OFF ONCE MORE ON A
FLASH FLOOD WATCH BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
ESPECIALLY OVER SOUTHEAST MS AND COASTAL SW ALABAMA. REASONING
FOLLOWS.

CURRENTLY...REGION IS UNDER INFLUENCE OF A STABLE AIRMASS THAT IS
NORTH OF AN OLD THUNDERSTORM OUTFLOW BOUNDARY WHICH EXTENDS ACROSS
EXTREME SOUTHERN LA EAST TO OUR OFFSHORE WATERS AND IS A BIT MORE
DIFFUSE FURTHER EAST. 11.00 UTC KLIX & KTLH SOUNDINGS SHOW CLEARLY
OUR AREA IS IN A SYNOPTIC 'BATTLE ZONE' BETWEEN VERY DEEP DRY AIR TO
THE EAST AND SATURATED MOIST ADIABATIC PROFILES FURTHER WEST (CHECK
OUT THE 88D RAINFALL GRADIENT FOR THE PAST DAY AND IT JUMPS OUT AT
YOU THERE AS WELL). THIS DEEP LAYER OF DRY AIR EVAPORATIVELY
CONSUMED TWO DEEP CONVECTIVE COMPLEXES IN THE PAST 24 H AND WILL
PLAY A ROLE INITIALLY TODAY. DEEP LAYER FLOW WILL BE WEST TO EAST
WITH SOME SUBTLE VEERING BETWEEN SFC-850 HPA LATER TODAY.

ALL EYES ARE ON A DEVELOPING CLUSTER OF DEEP CONVECTION DEVELOPING
ALONG THE AFOREMENTIONED BOUNDARY OVER SW LOUISIANA. OUR BEST
ESTIMATE IS THAT THIS WILL ARRIVE DURING THE MID MORNING HOURS FIRST
IN SOUTHEAST MS AND THEN PROGRESS EASTWARD FROM THERE INTO THE
AFTERNOON. AS STRONGER MID AND UPPER TROPOSPHERIC WINDS PROPAGATE
INTO REGION TODAY AHEAD OF ADVANCING LONGWAVE TROUGH...IT TURNS THE
LOWER TROPOSPHERIC WINDS MORE SOUTHERLY AND FINALLY THE WARMEST AND
MOST UNSTABLE AIR ENGAGES THE AFOREMENTIONED LOW LEVEL BOUNDARY.

WE FEEL THERE WILL BE SOME PRE-DAWN DEEP CONVECTIVE INITIATION ALONG
THAT BOUNDARY IN THE UPSTREAM AIRMASS (AND AHEAD OF APPROACH OF
AFOREMENTIONED SW LA CLUSTER) WHICH WILL ADVECT DEBRIS CLOUDS ALONG
WITH POSSIBLE OUTFLOWS TO CONTAMINATE THE AIRMASS EARLY(I.E., FOR
THE FIRST HALF OF THE MORNING). THIS WILL FURTHER INHIBIT
ADDITIONAL THUNDERSTORMS THAT WOULD OTHERWISE DEVELOP AHEAD OF THE
APPROACHING CONVECTIVE COMPLEX. HIGHEST POPS WILL BE OVER THE MARINE
AREA AND SOUTHWEST SECTIONS OF THE FORECAST AREA THROUGH 18Z.

DURING THE AFTERNOON...GUIDANCE IS SHOWING SOME AIRMASS RECOVERY AND
ADDITIONAL LAPSE RATE DESTABILIZATION VIA DIFFERENTIAL DIVERGENCE
WHICH SHOULD AID ISOLATED THUNDERSTORM DEVELOPMENT MORE ALONG THE
SURFACE FRONT. THERE IS A PERIOD WHEN THE RIGHT ENTRANCE REGION OF
AN UPPER LEVEL JET STREAK IS RIGHT AHEAD OF THE FRONT AND POSSIBLY
COUPLES WITH THE LOW LEVEL FRONTAL CIRCULATION TO BRING A FEW STRONG
STORMS EAST OF I-65 DURING THE MID-LATE AFTERNOON. MLCAPES REMAIN
MODEST (<600 J/KG ON AVERAGE). HIGHS TODAY GENERALLY IN THE LOWER
70S WEST TO TO UPPER 70S EAST. HONESTLY...THERE COULD BE ANOTHER
WAKE LOW FOR TODAY GIVEN PRESENCE OF DRY AIR...ESPECIALLY FURTHER
EAST.

[TONIGHT]...CONSENSUS IS THAT COLD FRONT WILL MOVE INTO WESTERN
SECTIONS OF THE FORECAST AREA BY 12.03 UTC AND PROCEED TO BE LOCATED
EAST OF DESTIN BY 12.09 UTC. CLEARING AND DECREASE IN POPS LAGS
FRONT BY 3-6 H...SO WILL FLOAT POPS AND SKY TO SHOW GRADIENT OF
CHANGE. LOWS TONIGHT RANGE FROM THE MID 50S OVER CHOCTAW COUNTY TO
MID 60S NEAR DESTIN...SO NICE GRADIENT DUE TO SFC COLD FRONT MOVING
THROUGH. /23 JMM

SUNDAY AND SUNDAY NIGHT...THE COLD FRONT WILL BE DROPPING SOUTHWARD
INTO THE GULF WITH HIGH PRESSURE/DEEP LAYER DRY AIR SPREADING
SOUTHWARD ACROSS THE CENTRAL GULF COAST. RAIN CHANCES TO END. HIGHS
SUNDAY UPPER HALF OF 70S TO LOWER 80S. WITH LIGHT WINDS AND CLEARING
SKIES LOWS SUNDAY NIGHT LOOK TO BE COOLING OFF AGAIN DROPPING TO
WELL BELOW SEASONAL NORMALS. COOLEST NUMBERS NORTH OF THE BEACHES
INTO THE LOWER/MID 40S. /10

LONG TERM [MONDAY THROUGH FRIDAY]...MONDAY THRU WEDNESDAY LOOK
RAINFREE AS A MORE AMPLIFIED UPPER AIR PATTERN EVOLVES OVER THE
SOUTHERN STATES. AXIS OF DEEP UPPER TROF PIVOTS EASTWARD ACROSS...TO
OFF THE EAST COAST WHILE UPPER RIDGE BUILDS ACROSS THE SOUTHEAST THRU
MID WEEK. TEMPERATURES WILL MODERATE WITH HIGHS WELL INTO THE 80S.
COOLEST LOWS (UPPER 40S/LOWER 50S INTERIOR) TUESDAY MORNING WILL BE
MODERATING EACH MORNING THEREAFTER...BECOMING MILD INTO THE
LOWER/MID 60S BY THE CLOSE OF THE WEEK. SMALL CHANCES OF SHOWERS AND
STORMS RETURN TO THE FORECAST THURSDAY AND FRIDAY. /10

AVIATION [06Z TAF ISSUANCE]...WILL BEGIN WITH LOW END MVFR CEILINGS
AT MOB WITH A TEMPO GROUP FOR LIFR CONDITIONS 08-12Z. FOR
BFM...UNSURE IF STRATUS AFFECTING MOB WILL BE SUFFICIENT TO BECOME
BROKEN SO WILL BEGIN WITH SCATTERED CLOUDS NEAR 900 FT WITH A TEMPO
GROUP FOR LIFR CONDITIONS FROM 08-12Z. HAVE STAYED WITH SIMILAR
TIMING FOR THE ONSET OF CONVECTION ON SATURDAY BASED ON SATELLITE
LOOP AND CONSIDERING MODEL GUIDANCE...WITH MVFR CONDITIONS IN LIGHT
SHOWERS BEGINNING AT 13-14Z THEN WITH MVFR CONDITIONS IN
THUNDERSTORMS BY 15-16Z. THE COLD FRONT AND END TO CONVECTION WILL
MOVE THROUGH MOB/BFM BY 23Z AND PNS BY 01Z. /29

MARINE...FOR THE FIRST HALF OF TODAY SHOWERS AND THUNDERSTORMS WILL
BE NUMEROUS AND THEIR OUTFLOWS MAY BECOME INTENSE. WE ANTICIPATE THE
ISSUANCE OF SPECIAL MARINE WARNINGS TODAY. SFC OUTFLOWS FROM DEVELOPING
THUNDERSTORMS OVER THE COASTAL WATERS WILL CAUSE ERRATIC WIND DIRECTIONS
EARLY TODAY. THE LARGE SCALE PRESSURE FIELD IS RELATIVELY FLAT AND
ANY WINDS GREATER THAN 10 KNOTS WOULD BE RELATED TO THUNDERSTORM OUTFLOWS.
A COLD FRONT ENTERS THE COASTAL WATERS WEST OF PENSACOLA IN THE LATE
EVENING AND MOVES EAST OF DESTIN BY SUNRISE. SURFACE HIGH BEGINS
BUILDING INTO THE SOUTHERN STATES SUNDAY WITH OFFSHORE FLOW LOOKING
TO INCREASE. FREQUENT GUSTS AROUND 25 KNOTS SUNDAY NIGHT INTO MID
MORNING MONDAY MAY BE ENOUGH TO WARRANT SMALL CRAFT ADVISORIES. SEAS
TRENDING HIGHER. WINDS AND SEAS LOWER MONDAY NIGHT THROUGH WEDNESDAY
AS AXIS OF SURFACE HIGH EXPANDS INTO THE SOUTHEAST. 10/23

HYDROLOGY...WILL HOLD ON FLASH FLOOD WATCH FOR NOW.  THE LARGE
SCALE SFC-850 HPA MOISTURE TRANSPORT NEVER REALLY MAXIMIZES ON OUR
AREA TODAY..AND WHEN IT TRIES TO...IT BEGINS TO TRANSLATE DUE TO THE
APPROACH OF THE UPPER TROUGH. PLUS IT SEEMS THAT THE LOW LEVEL
AIRMASS IS CONTAMINATED FROM AN INSTABILITY PERSPECTIVE DUE TO EARLY
MORNING DEEP CONVECTIVE INITIATION. CURRENTLY...SEE THE POSSIBILITY
FOR ANOTHER 2-4 INCHES LOCALLY...BUT MOST AREAS LESS THAN TWO
INCHES. WILL HAVE TO CAREFULLY WATCH THOSE AREAS FOR TRAINING STORMS
AS SOME LOCALIZED BACK-BUILDING IS FAVORED. THE HEAVIEST OF RAIN
SHOULD FALL MORE OVER THE OFFSHORE WATERS AND COASTAL ALABAMA EARLY
WITH LIGHTER AMOUNTS INLAND. THIS ORIENTATION WILL ALSO 'ROB'
ADDITIONAL MOIST AND UNSTABLE STORM RELATIVE INFLOW TO STORMS OVER
INLAND SECTIONS. /23 JMM

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  60  79  49  80 /  80  30  05  00  00
PENSACOLA   73  63  82  54  80 /  80  30  10  00  00
DESTIN      74  66  81  58  77 /  80  30  10  00  00
EVERGREEN   73  60  77  43  79 /  70  30  05  00  00
WAYNESBORO  73  56  77  42  80 /  60  20  05  00  00
CAMDEN      73  57  76  42  78 /  70  20  05  00  00
CRESTVIEW   76  59  81  46  81 /  70  30  10  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 11, 4:07 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
407 AM CDT SAT MAY 11 2013

ALZ051>064-FLZ001>006-GMZ635-MSZ067-075-076-078-079-120915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
CHOCTAWHATCHEE BAY-WAYNE-PERRY-GREENE-STONE-GEORGE-
407 AM CDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS
A COLD FRONT APPROACHES. LOCALLY HEAVY RAINFALL WILL BE THE MAIN
THREAT WITH THE STORMS...AND ISOLATED CASES OF FLASH FLOODING ARE
POSSIBLE IF THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME LOCATIONS.
THE AREAS THAT WILL RECEIVE THE HEAVIEST RAINFALL WILL BE INTERIOR
SOUTHEASTERN MISSISSIPPI AND COASTAL SOUTHWESTERN ALABAMA WHERE
ISOLATED TOTALS OF TWO TO FOUR INCHES MAY FALL. HOWEVER MOST AREAS
ARE FORECAST TO RECEIVE LESS THAN TWO INCHES. GUSTY WINDS AND
FREQUENT LIGHTNING ARE ALSO POSSIBLE IN THE STRONGER STORMS.

THE THREAT OF ANY THUNDERSTORMS WILL END WITH THE PASSAGE OF THE
FRONT LATE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE
ENCOURAGED TO RELAY ANY REPORTS OF FLOODING.

GMZ630>634-650-655-670-675-120915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
407 AM CDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

FOR THE FIRST HALF OF TODAY,,,SHOWERS AND THUNDERSTORMS WILL BE
NUMEROUS AND THEIR OUTFLOWS MAY BECOME INTENSE. WE ANTICIPATE THE
ISSUANCE OF SPECIAL MARINE WARNINGS LATER TODAY. SURFACE OUTFLOWS FROM
DEVELOPING THUNDERSTORMS OVER THE COASTAL WATERS WILL CAUSE ERRATIC
WIND DIRECTIONS. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN
THE STORMS. A COLD FRONT ENTERS THE COASTAL WATERS WEST OF PENSACOLA
IN THE LAST EVENING AND MOVES EAST OF DESTIN BY SUNRISE. A MODERATE
TO STRONG OFFSHORE FLOW DEVELOPS BY SUNDAY NIGHT IN THE WAKE OF THE
FRONT AND SMALL CRAFT SHOULD EXERCISE CAUTION...ESPECIALLY OVER THE
OPEN GULF WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.